MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Catalog Number 0046-0035
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/13/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
An impella rp device was inserted into the right femoral vein in a 61-year-old female patient with a past medical history of a prior coronary artery disease (cad), diabetes, and renal insufficiency, presenting in acute myocardial infarction (ami) and cardiogenic shock (cgs), in scai stage d shock, on multiple inotropes and vasopressors, prior to initiation of support.During the procedure, there was continuous oozing around the sheath despite mattress sutures x 3.The first suture was placed prior to the bleeding, the second and third sutures were placed to stop the bleeding.Manual pressure was applied for over 30 minutes.The oozing resolved by the end of the procedure.The physician was not concerned and there was no drop in the hemoglobin.Heparin was given prior to impella placement.The impella rp was removed the same day, with a bridge to an impella rp flex.The post-procedure outcome is survived at explant.The impella rp functioned at p-7 at 3.7l/min as intended.Bleeding is a known risk due to the impella's anticoagulation and purge requirements.
 
Additional Manufacturer Narrative
Upon review, it was identified that the.Manufacturer fax (d3) was inadvertently omitted in error; the complete fax number has now been provided.Corrected information has been provided in d4 serial number.H6 investigation: type, findings, and conclusion codes and h6 component codes were updated accordingly based on the completed investigation.The cause of the access site adverse event was not determined due to insufficient clinical details.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24680360
Report Number1220648-2026-05848
Device Sequence Number21264063
Product Code PYX
UDI-Device Identifier00813502011869
UDI-Public(01)00813502011869(17)260430(10)2025503921
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number0046-0035
Device Lot Number2025503921
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Supplement Date Received by Manufacturer05/08/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight100 KG
Patient EthnicityHispanic
Patient RaceWhite